Mathematical Research Letters

Volume 17 (2010)

Number 2

On finiteness of endomorphism rings of abelian varieties

Pages: 357 – 370

DOI: http://dx.doi.org/10.4310/MRL.2010.v17.n2.a14

Author

Chia-Fu Yu (Institute of Mathematics, Academia Sinica and NCTS (Taipei Office))

Abstract

The endomorphism ring $\End(A)$ of an abelian variety $A$ is an order in a semi-simple algebra over $\Q$. The co-index of $\End(A)$ is the index to a maximal order containing it. We show that for abelian varieties of fixed dimension over any field of \ch $p >0$, the $p$-exponents of the co-indices of their endomorphism rings are bounded. We also give a few applications to this finiteness result.

Full Text (PDF format)